Pharmacology Case Analysis

Question:

What are the factors that would make the nurse question the order for Acetaminophen, if any?

A nurse at the emergency department predicts which medication the child will receive.

Don't use plagiarized sources. Get Your Custom Essay on
Pharmacology Case Analysis
Just from $8/Page
Order Essay

What behavior would most cause concern for a nurse?

Answer:

Medication errors or disregard for contraindications can be one of the biggest factors that cause patient dissatisfaction.

With the aid of a case, this assignment will examine pharmacological management issues as well as medication administration, dosage selection and contraindication protocol within nursing care.

Case Analysis

This case examines the admission to the post-operative unit of a 46 year old patient with a broken ankle.

The patient has a history of alcoholic cirrhosis. She is also 30 pounds overweight.

In addition to intravenous antibiotics, the patient also takes acetaminophen to reduce pain and fever.

There are some side effects to acetaminophen.

Discussion of the case:

1.Acetaminophen can be used for pain, but there are many side effects.

A high dose of this medication can cause serious liver problems, such as acute hepatic disorders.

Overdose can cause hepatotoxicity, which can lead to acute liver disease that requires transplantation or even death.

According to her medical history, she is already suffering from alcoholic liver cirrhosis. Patients who have been exposed to alcohol are at a higher risk of developing hepatotoxicity (Jaeschke McGill & Ramachandran (2012)).

Her past history of alcoholic cirrhosis may be a factor that could cause the nurse to reconsider her decision to order acetaminophen over other pain medication.

2.An overdose of Acetaminophen may cause severe liver impairment.

Higher levels of this medication can cause acute liver toxicities and liver failure, which can even lead death.

Because the child took 30 tablets of this medication, it is necessary to give her an antidote.

N-acetylcysteine (NAC) is considered the best antidote for Acetaminophen. It can be administered to the child at just the right time to prevent liver damage (McGill, et al. (2012)).

Therefore, the nurse professional should prepare to give this medication to your child when you arrive at the emergency department.

3. Nursing professionals should be most concerned about patient consumption of 6 beers in a span of 2 days.

It is important to understand that alcohol abuse as well as acetaminophen may lead to liver failure and impairment (Schilling et. al., 2010).

Therefore, the nurse must be most concerned about alcohol consumption and should plan interventions and educate patients.

It is worth noting that acetaminophen, despite its side effect, continues to be the most widely used painkiller in the world.

You can safely use this medication if you are within the door age limit of 2 grams.

The lessons from acetaminophen livertoxicity: Oxidant stress, mitochondria and cell death mechanisms in drug-induced injury to the liver.

Drug metabolism, 44(1),88-106.

The Journal of clinical Investigation, 122(4) 1574-1583.

Acetaminophen – an old drug, new warnings.

Cleveland Clinic journal, 77(1), 19–27.